antibiotics,  baclofen,  depression,  fluoxetine,  meds,  Sertraline,  spasticity,  Uncategorized,  UTI

>Changing my meds

>Mostly for my own records because otherwise I won’t remember when this happened and it might be useful at some point in the future.

Went to the Dr today.  I was very nervous about going to talk depression for some reason and threw up before I left. Not that unusual when I’m anxious but not nice. At all.  It wasn’t my usual GP but a different one (who I asked to see as my GP was unavailable and I’d seen him recently and knew he was easy to talk to and also good).  The different in perspective and opinion on my meds was interesting

Baclofen increased to 40mg a day (well, script was for between 20 and 40mg a day depending on what I think I need, have mostly been taking 30 but Dr says up it to 40 permanently).  I think I’m now on 3 for 3 for Drs appt when “increased spasticity” has been noted down. Possibly 4 for 4 if we count the out of hours GP I saw on Sunday who commented on my spasticity levels. Regardless of the actual number, I hope my next visit will have “slightly reduced spasticity” on my notes.  Or at least, here’s hoping.

Fluoxetine stopped.  He was going to increase it as he said the dose I was on was too little for someone with chronic depression let alone with my current problems.  But then I told him about the “fluoxetine increases my spasticity” theory and he immediately said “change it”.  That’s why my baclofen hasn’t been properly increased as the hope is the lack of fluoxetine will improve my spasticity too and is the difference in opinion I was mentioning. My regular GP had been of the opinion that all antidepressants (well, I assume she meant SSRIs) would probably have the same affect and I get too much out of it to consider changing.  So my prozac princess days are over. No med taper needed which surprises me.  For some stupid reason it feels weird and as if I should take a ceremonial “last fluoxetine”.

Sertraline added.  New antidepressant.  100 mg a day which is the “middle dose”.  That’s meant to be quite a “clean” drug with few side effects.  However the leaflet lists “depression” as a common side effect which has been making me laugh all day.  We shall see.

As I eluded to above I was at the out of hours GP on Sunday.  I was absolutely convinced I had a UTI having woken up with symptoms and a bad pain in my back over my kidney.  The dipstick didn’t show enough leukocytes apparently to be a definite UTI but that could have been because of how much I’d drunk and she was wondering if the pain was a muscle spasm. Plus she said I have a curve in my spine right by the pain.  She gave my antibiotics just in case (Cefalexin which I’ve nearly finished).  This whole thing led to me having a melt down on Sunday after I got home about how I was a burden, had wasted the drs time and ruined my parents day.  I’d already been struggling with my depression but that was the straw that broke the camels back so to speak and had my mum going “either you’re really ill or you need to go back to the Drs about your depression.”

My GP informs me that what I did on Sunday was The Right Thing To Do.  UTI’s freak me out which I told him (he agreed they are nasty) and with my having two v.close, one of which needed two courses of antibiotics to shift and my history he suggested I do a course of prophylactic antibiotics again.  Which as I said to him I’d not wanted to ask for but had been wondering if I needed.  So we have Nitrofurantoin added in for 3 months (100 mg once daily).

Oh and my Mefenamic Acid, Codeine and Paracetamol escaped the appointment untouched!

Leave a Reply

Your email address will not be published. Required fields are marked *